MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REV INSERT 36MM 6TH B 12.5DEG; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REV INSERT 36MM 6TH B 12.5DEG; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWF364B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 06/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
During the consultation for the clinical reassessment of a painful right shoulder, about 4 and a half months from the implantation of a reversed total shoulder prosthesis.The current evolution is more related to a low noise evolution infection than a pain syndrome, as initially suspected.The control of the scar of the day is indeed inflammatory, with a swelling suggesting possible fistulization of the skin infection.Primary surgery was conducted, 5 months later infection was detected.6 months after primary surgery the patient underwent a revision with implant removal and antibiotics.One year post-op the event resolved without sequelae.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Since data were provided, the opinion of a medical expert was sought and stated as following: "the images and medical information were reviewed and there are no medical risk factors for this patient for this event (other than being a male patient which increases the risk of a low-grade infection after shoulder arthroplasty a little bit).The x-rays show a correct implantation of the (later explanted) first implants and a correct implantation of humeral tornier flex shoulder/glenoid reversed ii during the one-stage revision surgery in july 2019".A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER FLEX SHOULDER SYS REV INSERT 36MM 6TH B 12.5DEG
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16600259
Report Number3000931034-2023-00072
Device Sequence Number15285054
Product Code KWS
UDI-Device Identifier03700434022612
UDI-Public03700434022612
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K190521
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/05/2023
Device Model NumberDWF364B
Device Catalogue NumberDWF364B
Device Lot NumberAC2122
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale
Patient Weight82 KG